Alert archive / Texas / Gale Warnings in 2022
Gale Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Jan 27, 2022, 1:15 PM CST. It took effect at Jan 28, 2022, 6:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2022, 1:15 PM CST (19:15 UTC)
- In effect from
- Jan 28, 2022, 6:00 AM CST
- Expired
- Jan 28, 2022, 12:05 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
532 WHUS74 KBRO 271915 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 115 PM CST Thu Jan 27 2022 GMZ130-132-135-280515- /O.UPG.KBRO.GL.A.0003.220128T1200Z-220129T0000Z/ /O.NEW.KBRO.GL.W.0004.220128T1200Z-220128T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 115 PM CST Thu Jan 27 2022 ...GALE WARNING IN EFFECT FROM 6 AM TO NOON CST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt expected. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...From 6 AM to noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Bay waters will be very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ150-155-170-175-280515- /O.UPG.KBRO.GL.A.0003.220128T1200Z-220129T0000Z/ /O.NEW.KBRO.GL.W.0004.220128T1200Z-220128T2100Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 115 PM CST Thu Jan 27 2022 ...GALE WARNING IN EFFECT FROM 6 AM TO 3 PM CST FRIDAY... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 6 to 12 feet expected. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...From 6 AM to 3 PM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
510 WHUS74 KBRO 280344 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 944 PM CST Thu Jan 27 2022 GMZ130-132-135-281145- /O.CON.KBRO.GL.W.0004.220128T1200Z-220128T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 944 PM CST Thu Jan 27 2022 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt expected. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...From 6 AM to noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Bay waters will be very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ150-155-170-175-281145- /O.CON.KBRO.GL.W.0004.220128T1200Z-220128T2100Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 944 PM CST Thu Jan 27 2022 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM CST FRIDAY... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet expected. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...From 6 AM to 3 PM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
283 WHUS74 KBRO 280914 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 314 AM CST Fri Jan 28 2022 GMZ130-132-135-281800- /O.CON.KBRO.GL.W.0004.220128T1200Z-220128T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 314 AM CST Fri Jan 28 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt expected. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...From 6 AM to noon CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Bay waters will be very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ150-155-170-175-281800- /O.CON.KBRO.GL.W.0004.220128T1200Z-220128T2100Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 314 AM CST Fri Jan 28 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet expected. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...From 6 AM to 3 PM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
019 WHUS74 KBRO 281605 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1005 AM CST Fri Jan 28 2022 GMZ130-132-135-281800- /O.CON.KBRO.GL.W.0004.000000T0000Z-220128T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1005 AM CST Fri Jan 28 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...Until noon CST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Bay waters will be very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ150-155-170-175-282100- /O.CON.KBRO.GL.W.0004.000000T0000Z-220128T2100Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1005 AM CST Fri Jan 28 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 35 kt. Seas 7 to 10 feet. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
643 WHUS74 KBRO 281805 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1205 PM CST Fri Jan 28 2022 GMZ150-155-170-175-290300- /O.CAN.KBRO.GL.W.0004.000000T0000Z-220128T2100Z/ /O.NEW.KBRO.SC.Y.0014.220128T1805Z-220129T1500Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1205 PM CST Fri Jan 28 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 20 to 25 kt with gusts up to 33 kt and seas 7 to 10 feet. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ130-132-135-290300- /O.EXP.KBRO.GL.W.0004.000000T0000Z-220128T1800Z/ /O.NEW.KBRO.SC.Y.0014.220128T1805Z-220129T0300Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1205 PM CST Fri Jan 28 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Bay waters choppy to rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 27, 11:54 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 27, 11:54 AM CST, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1154 AM CST Thu Jan 27 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR overcast skies prevail across most of Deep South
Texas and the TAF sites. Satellite and radar indicate showers or
patches of light rain moving north near KMFE which may occasional
produce MVFR to IFR ceilings. Forecast suggest ceilings and
visibility to lower through the evening with IFR conditions,
mainly for ceilings, prevailing late tonight into Friday morning.
The approach of a cold front will increase the chance of rain to
near 100 percent producing the widespread IFR conditions.
Visibility lowers to MVFR with some IFR possible in more
persistent rain which will likely produce areas of fog. Light
northeast winds until the front moves through by sunrise than
strong northerly winds with gusts as high as 30 knots, higher
along the immediate coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 67 58 59 43 / 40 70 80 0
BROWNSVILLE 69 58 59 42 / 40 60 80 0
HARLINGEN 67 55 57 39 / 40 70 80 0
MCALLEN 65 52 54 39 / 30 60 80 0
RIO GRANDE CITY 63 51 52 38 / 20 70 70 0
SOUTH PADRE ISLAND 66 60 61 50 / 40 80 80 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Friday afternoon for TXZ256-257-
351.
GM...Gale Watch from Friday morning through Friday afternoon for
GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
59-GB/99Hazardous weather outlook, Jan 27, 4:17 AM CST, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 417 AM CST Thu Jan 27 2022 TXZ248>257-351-353-281030- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 417 AM CST Thu Jan 27 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Due to a cold front coming in overnight Thursday, a Wind Advisory is possible for at least the coastal counties on Friday. An elevated risk of rip currents is possible at the local beaches Friday and Saturday and again Monday through Wednesday. A light freeze will be possible in the northern Ranchlands Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-281030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 417 AM CST Thu Jan 27 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories may be needed tonight ahead of the cold front. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Watch is in effect from 6AM to 6PM Friday for Gulf Waters and the Laguna Madre due to the possibility of frequent gusts of 34 knots or greater. Small Craft Advisories likely needed for the Coastal Waters Friday night, with occasional gusts to gale-force still possible. Small Craft Advisories may be needed again Monday, Tuesday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:24 AM CST | Gale Watch | BRO | 10 hr | |
| Jan 27, 4:22 AM CST | Rip Current Statement | BRO | Kenedy | 50 hr |
| Jan 27, 1:17 PM CST | Wind Advisory | BRO | Kenedy | 26 hr |
| Jan 27, 1:19 PM CST | Coastal Flood Advisory | BRO | Kenedy | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.